Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 36, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 12, 2018, 8:18 PM CDT for Stephens County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 8:18 PM CDT (01:18 UTC)
- Expired
- Aug 12, 2018, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Stephens County, OK
The radar
The Altus AFB radar (KFDR), 96 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WGUS54 KOUN 130118 FFWOUN OKC137-130415- /O.NEW.KOUN.FF.W.0036.180813T0118Z-180813T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 818 PM CDT SUN AUG 12 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... Central Stephens County in southern Oklahoma... * Until 1115 PM CDT. * At 817 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Nearly one inch of rain has fallen in less than 30 minutes. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Duncan. Additional rainfall amounts of up to one inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3454 9790 3445 9791 3446 9801 3454 9799 $$ 03
1 follow-up statement
677 WGUS74 KOUN 130204 FFSOUN Flash Flood Statement National Weather Service Norman OK 904 PM CDT SUN AUG 12 2018 OKC137-130415- /O.CON.KOUN.FF.W.0036.000000T0000Z-180813T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stephens OK- 904 PM CDT SUN AUG 12 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR CENTRAL STEPHENS COUNTY... At 903 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain over the warned area. Nearly three inches of rain have already fallen. Flash flooding appears likely in and around Duncan. Some locations that will experience flooding include... Duncan. Additional rainfall amounts of up to one inch are possible in the warned area, and will impact the eastern sides of Duncan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3454 9790 3445 9791 3446 9801 3454 9799 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:23 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 12, 6:23 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT Sun Aug 12 2018 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Showers and thunderstorms will continue on and off throughout the overnight hours, and into Monday morning. It's difficult to pin down exact arrival times but the majority of the rainfall will likely develop sometime around 06-10Z and continue until 18Z or so for several of the terminals. Expect some brief MVFR cigs as well. Most of the storms will remain weak, although heavy rainfall could drop vsby below 3SM at times. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 79 69 83 / 50 80 60 60 Hobart OK 71 85 69 88 / 50 60 50 50 Wichita Falls TX 72 81 71 90 / 70 80 70 50 Gage OK 67 84 66 85 / 40 40 40 50 Ponca City OK 71 81 69 84 / 30 70 70 60 Durant OK 72 80 72 87 / 60 70 70 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99/03
Hazardous weather outlook, Aug 12, 11:45 AM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1145 AM CDT Sun Aug 12 2018 OKZ004>048-050>052-TXZ083>090-131100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Sun Aug 12 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... Thunderstorms will increase today and tonight across much of the area. Severe storms are unlikely. Lightning, heavy rain, and gusty winds can be expected with storms. .Heavy Rainfall and Flooding... Locations that experience multiple heavy rain-producing storms could experience minor flooding later tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible through the period, with the greatest coverage of storms occurring Monday and Tuesday. A few strong to severe storms are possible Tuesday afternoon and evening. .Heavy Rainfall and Flooding... A very moist environment could support heavy rainfall rates with storms, particularly early Monday. Locations that experience multiple heavy rain-producing storms may experience flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 12, 2:40 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 2 SSW MOORE 35.31N 97.50W
08/12/2018 CLEVELAND OK PUBLIC
MINOR STREET FLOODING REPORTED IN SOUTHWEST PARTS OF
MOORE
&&
OUNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:00 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Aug 13, 11:07 AM CDT | Areal Flood Advisory | OUN | Cotton | 4 hr |
| Aug 13, 1:18 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Aug 13, 1:23 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 6 more | 7 hr |
| Aug 13, 1:47 PM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Aug 13, 1:52 PM CDT | Special Weather Statement | OUN | Carter | 23 min |
| Aug 13, 2:14 PM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Aug 13, 2:27 PM CDT | Special Weather Statement | OUN | Johnston | 33 min |
| Aug 13, 2:56 PM CDT | Special Weather Statement | OUN | Johnston | 49 min |
| Aug 13, 2:57 PM CDT | Special Weather Statement | OUN | Johnston, Marshall | 48 min |
| Aug 13, 3:43 PM CDT | Special Weather Statement | OUN | Johnston | 47 min |
| Aug 13, 3:46 PM CDT | Areal Flood Advisory | OUN | Bryan, Johnston, Marshall | 3 hr |
| Aug 13, 3:51 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| Aug 13, 4:02 PM CDT | Special Weather Statement | OUN | Pontotoc | 43 min |
| Aug 13, 4:17 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Aug 13, 4:23 PM CDT | Flash Flood Warning | OUN | Pontotoc | 3 hr |
| Aug 13, 4:24 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 111 min |
| Aug 13, 4:31 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 44 min |
| Aug 13, 4:32 PM CDT | Special Weather Statement | OUN | Coal | 43 min |
| Aug 13, 4:43 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Hughes, Pontotoc | 3 hr |
| Aug 13, 5:19 PM CDT | Special Weather Statement | OUN | Hughes | 26 min |
| Aug 13, 5:20 PM CDT | Special Weather Statement | OUN | Atoka | 25 min |
| Aug 13, 6:31 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 44 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.